Kentucky, 2007Damaging Winds in Kentucky, July 18, 2007
July 18, 2007 · NWS ILN · 3 events in 3 counties and zones
Isolated strong to severe thunderstorms developed over northern Kentucky during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed over northern Kentucky during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 6:46 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 18, 6:46 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
746 PM EDT WED JUL 18 2007
.SYNOPSIS...
MID LEVEL DISTURBANCES WILL CROSS THE GREAT LAKES TONIGHT WHICH
WILL CONTRIBUTE TO AREAS OF THUNDERSTORMS. A COLD FRONT WILL MOVE
SOUTH ACROSS THE REGION THURSDAY AFTERNOON AND EVENING...BRINGING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE OHIO VALLEY. HIGH
PRESSURE WILL BUILD IN FOR FRIDAY AND THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST SATELLITE LOOP IS SHOWING ONLY CI ACRS THE REGION. ANY CU
THAT TRIES TO FORM HAS SO FAR DISSIPATED. WITH ONLY CI ACROSS THE
REGION...ATMOSPHERE SHOULD DESTABILIZE A LITTLE MORE THIS AFTERNOON
ALLOWING A FEW SCT TSRA TO POP UP. THE BETTER FORCING IS FARTHER
WEST AND EXPECT TSRA COMPLEXES TO DEVELOP AND WORK E INTO THE AREA
OVERNIGHT. THE BEST CHANCES SHOULD BE IN THE NORTH.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
STRONG H5 S/W AND CDFNT WILL DROP THRU THE GREAT LAKES ON THU. THE
NAM IS SHOWING MORE INSTABILITY THAN THE GFS...AS THE NAM HAS OVER
3000 J/KG ACROSS THE S. EXPECT A PRETTY SOLID LINE OF TSRA TO DROP
ACROSS THE REGION AHEAD OF THE FNT DURING THE AFTN AND EVENING.
WENT WITH SEVERE MENTION FOR THU AFTN AND EVENING.
GFS IS A LITTLE QUICKER THAN THE NAM WITH THE FRONT. PLAYED A
COMPROMISE ON THE FROPA TIMING..ENDING THE TSRA WITH FROPA FROM N
TO S THU NGT.
WENT WITH MET/MAV BLEND ON TEMPS.
SITES
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FOR FRIDAY...USED A GFS/NAM BLEND FOR IDENTIFYING FRONTAL POSITION
AS IT MOVES SOUTH OF THE ILN FORECAST AREA AND THE SURFACE HIGH
BUILD IN FROM THE WNW. THIS WAS TO KEEP MORE IN LINE WITH THE GFS
AND SREF ENSEMBLE MEAN SOLUTIONS.
FOR SATURDAY THROUGH WEDNESDAY...FOLLOWED HPCS SOLUTION. IT APPEARS
THAT THE ECMWF CONTINUES TO BE MORE OF AN OUTLIER AS IT STILL HOLDS
ON TO RETROGRESSION OF THE MID-LEVEL VORTEX NEAR THE EASTERN GREAT
LAKES...WHEREAS IT WAS THE OPERATIONAL 00Z GFS THAT SHOWED MORE
SUPPORT FROM THE 00Z NCEP ENSEMBLE MEAN IN SHOWING PROGRESSIVE
TENDENCY OF THIS SYSTEM. IT WAS THE 00Z GFS MODEL OF CHOICE THAT
THE MAIN SYNOPTIC FEATURES WERE DRAWN FROM. THE 12Z OPERATIONAL GFS
ALSO SHOWED CONTINUITY WITH THE 00Z GFS MODEL RUN. FOR THIS
PERIOD...HIGH PRESSURE DOMINATES THE WEATHER PATTERN. BY MONDAY
THERE IS SOMEWHAT OF A BREAKDOWN WITH THE SURFACE RIDGE AS
PERTURBATIONS ARE FORECAST TO RIDE OVER THE RIDGE. ALTHOUGH THERE
ARE SOME SIGNALS INDICATING LOW POPS POSSIBLE IN ASSOCIATING WITH
THESE IMPULSES...GIVEN HIGH UNCERTAINTY HAVE KEPT MENTION OF PRECIP
OUT OF THE FORECAST AT THIS TIME.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CONVECTION WAS DEVELOPING IN NORTHERN OHIO...ADJACENT TO A STALLED
FRONTAL BNDRY. IN ADDITION...ANOTHER CLUSTER OF STORMS HAVE
DEVELOPED SOUTHEAST OF THE CINCINNATI AREA.
WITH THE REMNANT INSTABILITY...A THUNDERSTORM CANNOT BE RULED OUT
THROUGH 04Z...BUT EXPECTED COVERAGE AT THIS TIME WILL BE TOO SCANT
TO MENTION MORE THAN CB THROUGH THE EVENING...OTHERWISE WILL
AMEND. ALSO...LOOKING AT THE RUC...NAM AND GFS...AS WELL AS THE
RADAR MOSIAC ACROSS NORTHERN INDIANA...A MID LEVEL DISTURBANCE MAY
BRUSH THE NORTHERN SITES IN PARTICULAR...FROM 04Z-12Z. HAVE
CARRIED A VCSH/CB FOR THIS EXCEPTING KLUK AND KCVG. MVFR
VISIBILITIES/CIGS ARE POSSIBLE WITH ANY STORM.
AFTER AN EXPECTED LULL...SCT TS ACTIVITY WILL DEVELOP AFTER 18Z AS
CONSIDERABLE INSTABILITY BUILDS IN ADVANCE OF AN APPROACHING COLD
FRONT. SW WINDS WILL GUST NEAR 20 KTS AT TIMES IN THE AFTERNOON.
SINCE IT IS THE LAST SIX HOURS OF THE TAF PERIOD...WILL CARRY A
VCSH/CB. MVFR VISIBILITIES/CIGS ARE CONDITIONALLY LIKELY WITH ANY
STORM.
OUTLOOK...THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS THURSDAY
NIGHT AHEAD AND ALONG OF A COLD FRONT THAT WILL MOVE THROUGH THE
AREA.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 18, 4:02 AM EST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
502 AM EDT WED JUL 18 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
502 AM EDT WED JUL 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. GUSTY
WINDS AND HEAVY RAIN CAN BE EXPECTED WITH STORMS. AN ISOLATED
THREAT FOR SEVERE STORMS EXISTS AS WELL...WITH THE POSSIBILITY OF
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AFTERNOON AND
NIGHT...BRINGING THE CHANCE FOR NUMEROUS SEVERE THUNDERSTORMS. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN ON THURSDAY.
RYAN
In the hours before
Special weather statement, Jul 18, 7:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT WED JUL 18 2007
KYZ097>099-190115-
BRACKEN KY-MASON KY-ROBERTSON KY-
836 PM EDT WED JUL 18 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROBERTSON...MASON AND
SOUTHEASTERN BRACKEN COUNTIES THROUGH 915 PM EDT...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HITTVILLE...MOVING EAST AT 25 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
ABIGAIL...GERMANTOWN...SARDIS...LOWELL...MURPHYSVILLE...MAYS LICK...
WASHINGTON...MAYSVILLE AND SOMO.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Thunderstorm Wind, Bracken
- When
- July 18, 8:00 PM EST to 8:04 PM EST
- Where
- Bracken County, 6 mi S of Brooksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.593, -84.070
Thunderstorm Wind, Robertson
- When
- July 18, 8:11 PM EST to 8:15 PM EST
- Where
- Robertson County, Mt Olivet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 38.530, -84.030
Large tree limbs were downed, and a barn sustained some minor damage.
Thunderstorm Wind, Mason
- When
- July 18, 8:30 PM EST to 8:34 PM EST
- Where
- Mason County, 3 mi S of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.607, -83.750
Two trees were downed, both blocking roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 18, 2007$556,000 · 65 kt wind · 31 events
- Tornado and Flash Flood in Iowa, July 18 to 19, 2007$149,000 · EF1 · 31 events
- Hail and Damaging Winds in Wisconsin, July 18, 2007$297,000 · 1.75 in hail · 15 events
- Hail in South Dakota, July 18, 2007$500,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Michigan, July 18, 2007$207,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Montana, July 18, 2007$381,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Indiana, July 18 to 19, 2007$155,000 · 68 kt wind · 12 events
- Damaging Winds in Michigan, July 18, 2007$175,000 · 65 kt wind · 2 events
- Flood and Hail in South Dakota, July 18, 2007$110,000 · 2.75 in hail · 11 events
- Damaging Winds in Arizona, July 18, 2007$150,000 · 70 kt wind · 2 events
- Flash Flood and Hail in Kentucky, July 18, 2007$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Kentucky, July 18, 2007$40,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47702, 47704, 47703.